Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 6, NWS Morristown, TN

March 6, 2011Hamilton County, Tennessee; Catoosa County, Georgia

NWS Morristown, TN issued this river flood warning at Mar 6, 2011, 9:02 AM EST for Hamilton County, Tennessee; Catoosa County, Georgia. It took effect at Mar 6, 2011, 5:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2011, 9:02 AM EST (14:02 UTC)
In effect from
Mar 6, 2011, 5:00 PM EST
Expired
Mar 7, 2011, 11:21 AM EST
In force
18 hr
Issued by
NWS Morristown, TN
Flood severity
Minor

Counties Catoosa County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point S. Chickamauga Creek near Chickamauga (CHKT1).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WGUS44 KMRX 061402
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN, TN
902 AM EST SUN MAR 6 2011

...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS ...

  SOUTH CHICKAMAUGA CREEK NEAR CHATTANOOGA TN 
  AFFECTING CATOOSA AND HAMILTON COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

GAC047-TNC065-070402-
/O.NEW.KMRX.FL.W.0006.110306T2200Z-110308T0400Z/
/CHKT1.1.ER.110306T2200Z.110307T1200Z.110307T2200Z.NO/
902 AM EST SUN MAR 6 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A
* FLOOD WARNING FOR THE SOUTH CHICKAMAUGA CREEK NEAR CHATTANOOGA TN.
* FROM THIS AFTERNOON UNTIL MONDAY EVENING.
* AT 08:15 AM THIS MORNING...THE STAGE WAS 16.3 FEET AND WAS RISING.
* FLOOD STAGE IS 18.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 18.5 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* AT 19.0 FEET...WATER ACROSS MACK SMITH ROAD BEGINS TO IMPEDE 
  TRAFFIC. WEST CHICKAMAUGA CREEK OVERFLOWS ITS BANKS NEAR THE 
  GEORGIA STATE LINE AND INUNDATES SEVERAL ROADS AND PROPERTIES IN 
  THE AREA.

$$
4 follow-up statements
421 
WGUS84 KMRX 070203
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
903 PM EST SUN MAR 6 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...

  SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN 
  AFFECTING CATOOSA AND HAMILTON COUNTIES 

THE SOUTH CHICKAMAUGA IS EXPECTED TO REACH FLOOD STAGE MONDAY MORNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

GAC047-TNC065-070803-
/O.EXT.KMRX.FL.W.0006.000000T0000Z-110307T1800Z/
/CHKT1.1.ER.110307T1200Z.110307T1200Z.110307T1200Z.NO/
903 PM EST SUN MAR 6 2011

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN.
* FROM TOMORROW MORNING UNTIL MONDAY AFTERNOON.
* AT 08:15 PM SUNDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING.
* AT 18.0 FEET...WATER BEGINS TO CROSS MACK SMITH ROAD IN CATOOSA 
  COUNTY, GEORGIA. FLOODING BEGINS AT GOLF COURSES NEAR THE 
  CONFLUENCE OF SOUTH AND WEST CHICKAMAUGA CREEKS. WEST CHICKAMAUGA 
  CREEK BEGINS TO OVERFLOW ITS BANKS, AS WELL.

$$
402 
WGUS84 KMRX 070950
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
450 AM EST MON MAR 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...
  SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN 
  AFFECTING CATOOSA AND HAMILTON COUNTIES 
  CLINCH RIVER ABOVE TAZEWELL TN AFFECTING CLAIBORNE...GRAINGER AND 
  HANCOCK COUNTIES 
  FRENCH BROAD RIVER NEAR NEWPORT TN AFFECTING COCKE AND JEFFERSON 
  COUNTIES 
  PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

GAC047-TNC065-071550-
/O.CON.KMRX.FL.W.0006.000000T0000Z-110307T1800Z/
/CHKT1.1.ER.110307T1200Z.110307T1200Z.110307T1200Z.NO/
450 AM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN.
* FROM THIS MORNING UNTIL THIS AFTERNOON.
* AT 04:15 AM MONDAY THE STAGE WAS 17.8 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...CREST NEAR FLOOD STAGE EARLY THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE LATE THIS MORNING.
* AT 18.0 FEET...WATER BEGINS TO CROSS MACK SMITH ROAD IN CATOOSA 
  COUNTY, GEORGIA. FLOODING BEGINS AT GOLF COURSES NEAR THE 
  CONFLUENCE OF SOUTH AND WEST CHICKAMAUGA CREEKS. WEST CHICKAMAUGA 
  CREEK BEGINS TO OVERFLOW ITS BANKS.

$$

TNC025-057-067-071550-
/O.CON.KMRX.FL.W.0007.110308T0000Z-110309T0000Z/
/TAZT1.1.ER.110308T0000Z.110308T1200Z.110308T1800Z.NO/
450 AM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE CLINCH RIVER ABOVE TAZEWELL TN.
* FROM THIS EVENING UNTIL TUESDAY EVENING.
* AT 01:30 AM MONDAY THE STAGE WAS 8.7 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 12.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* AT 12.0 FEET...FLOODING OF PASTURE LAND NEAR GRISSOM ISLAND 
  BEGINS. THE CITY OF TAZEWELL, TENNESSEE IS NOT AFFECTED BY FLOODING
  OF THE CLINCH RIVER.

$$

TNC029-089-071550-
/O.CON.KMRX.FL.W.0008.000000T0000Z-110308T0051Z/
/NWPT1.1.ER.110307T1117Z.110307T1200Z.110307T1851Z.NO/
450 AM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE FRENCH BROAD RIVER NEAR NEWPORT TN.
* FROM THIS MORNING UNTIL THIS EVENING.
* AT 03:45 AM MONDAY THE STAGE WAS 8.2 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...CREST NEAR 10.5 FEET THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THIS AFTERNOON.
* AT 10.0 FEET...AGRICULTURAL LAND NEAR THE GAGE ON HIGHWAY 321 IS 
  FLOODED.

$$

TNC029-071550-
/O.CON.KMRX.FL.W.0009.000000T0000Z-110307T1800Z/
/NEPT1.1.ER.110307T0145Z.110307T0445Z.110307T1200Z.NO/
450 AM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE PIGEON RIVER AT NEWPORT TN.
* FROM THIS MORNING UNTIL THIS AFTERNOON.
* AT 04:00 AM MONDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...CREST NEAR 8.5 FEET THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THIS AFTERNOON.
* AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON 
  HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE 
  AFFECTED.

$$
392 
WGUS84 KMRX 071052
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
552 AM EST MON MAR 7 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ...

  FRENCH BROAD RIVER NEAR NEWPORT TN AFFECTING COCKE AND JEFFERSON 
  COUNTIES
  PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...
  SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN 
  AFFECTING CATOOSA AND HAMILTON COUNTIES 
  CLINCH RIVER ABOVE TAZEWELL TN AFFECTING CLAIBORNE...GRAINGER AND 
  HANCOCK COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

GAC047-TNC065-071652-
/O.CON.KMRX.FL.W.0006.000000T0000Z-110307T1800Z/
/CHKT1.1.ER.110307T1200Z.110307T1200Z.110307T1200Z.NO/
552 AM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN.
* FROM THIS MORNING UNTIL THIS AFTERNOON.
* AT 05:15 AM MONDAY THE STAGE WAS 17.8 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE TO NEAR THE FLOOD STAGE OF 18.0 FEET THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* AT 18.0 FEET...WATER BEGINS TO CROSS MACK SMITH ROAD IN CATOOSA 
  COUNTY, GEORGIA. FLOODING BEGINS AT GOLF COURSES NEAR THE 
  CONFLUENCE OF SOUTH AND WEST CHICKAMAUGA CREEKS. WEST CHICKAMAUGA 
  CREEK BEGINS TO OVERFLOW ITS BANKS, AS WELL.

$$

TNC025-057-067-071652-
/O.CON.KMRX.FL.W.0007.110308T0000Z-110309T0000Z/
/TAZT1.1.ER.110308T0000Z.110308T1200Z.110308T1800Z.NO/
552 AM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE CLINCH RIVER ABOVE TAZEWELL TN.
* FROM THIS EVENING UNTIL TUESDAY EVENING.
* AT 04:30 AM MONDAY THE STAGE WAS 9.4 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 12.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* AT 12.0 FEET...FLOODING OF PASTURE LAND NEAR GRISSOM ISLAND 
  BEGINS. THE CITY OF TAZEWELL, TENNESSEE IS NOT AFFECTED BY FLOODING
  OF THE CLINCH RIVER.

$$

TNC029-089-071122-
/O.CAN.KMRX.FL.W.0008.000000T0000Z-110308T0051Z/
/NWPT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
552 AM EST MON MAR 7 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE FRENCH BROAD RIVER NEAR NEWPORT TN.
* AT 04:45 AM MONDAY THE STAGE WAS 8.0 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE.

$$

TNC029-071122-
/O.CAN.KMRX.FL.W.0009.000000T0000Z-110307T1800Z/
/NEPT1.1.ER.110307T0145Z.110307T0445Z.110307T0640Z.NO/
552 AM EST MON MAR 7 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE PIGEON RIVER AT NEWPORT TN.
* AT 05:00 AM MONDAY THE STAGE WAS 7.2 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE.

$$
691 
WGUS84 KMRX 071621
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
1121 AM EST MON MAR 7 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ...

  SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN 
  AFFECTING CATOOSA AND HAMILTON COUNTIES
  CLINCH RIVER ABOVE TAZEWELL TN AFFECTING CLAIBORNE...GRAINGER AND 
  HANCOCK COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

GAC047-TNC065-071651-
/O.CAN.KMRX.FL.W.0006.000000T0000Z-110307T1800Z/
/CHKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1121 AM EST MON MAR 7 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA 
  TN.
* AT 10:15 AM MONDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE.
* AT 18.0 FEET...WATER BEGINS TO CROSS MACK SMITH ROAD IN CATOOSA 
  COUNTY, GEORGIA. FLOODING BEGINS AT GOLF COURSES NEAR THE 
  CONFLUENCE OF SOUTH AND WEST CHICKAMAUGA CREEKS. WEST CHICKAMAUGA 
  CREEK BEGINS TO OVERFLOW ITS BANKS, AS WELL.

$$

TNC025-057-067-071651-
/O.CAN.KMRX.FL.W.0007.000000T0000Z-110309T0000Z/
/TAZT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1121 AM EST MON MAR 7 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CLINCH RIVER ABOVE TAZEWELL TN.
* AT 10:30 AM MONDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE.
* AT 12.0 FEET...FLOODING OF PASTURE LAND NEAR GRISSOM ISLAND 
  BEGINS. THE CITY OF TAZEWELL, TENNESSEE IS NOT AFFECTED BY FLOODING
  OF THE CLINCH RIVER.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Mar 6, 6:29 AM EST, 2 hours 33 minutes earlier.

Area forecast discussion, Mar 6, 6:29 AM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
629 AM EST SUN MAR 6 2011

.AVIATION...
RAIN WITH MVFR CONDITIONS WILL PERSIST AT ALL SITES FOR THE NEXT
FEW HOURS...BUT GRADUALLY CLEAR FROM WEST TO EAST THROUGH THE DAY.
CHA SHOULD RETURN TO VFR CONDITIONS AROUND NOON...WITH TYS AND TRI
FOLLOWING A FEW HOURS LATER. WINDS WILL BE FROM THE NORTH BEHIND A
FRONTAL PASSAGE THIS MORNING...SUSTAINED AROUND 10-15 KTS WITH SOME
GUSTS AROUND 20-25 POSSIBLE. WINDS WILL DROP OFF AND SKIES WILL
CLEAR AROUND SUNSET.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...FLOOD WATCH UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ANDERSON...BLEDSOE...BLOUNT SMOKY
     MOUNTAINS...BRADLEY...CAMPBELL...CLAIBORNE...COCKE SMOKY
     MOUNTAINS...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
     HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
     MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
     SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
     GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
     SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...SOUTHEAST MONROE...SULLIVAN...UNICOI...
     UNION...WASHINGTON TN...WEST POLK.

VA...FLOOD WATCH UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

DGS
Hazardous weather outlook, Mar 6, 7:26 AM EST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
726 AM EST SUN MAR 6 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-071230-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
726 AM EST SUN MAR 6 2011 /626 AM CST SUN MAR 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

...FLOOD WATCH AREA-WIDE THROUGH THIS AFTERNOON...

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE TENNESSEE AND OHIO VALLEYS PRODUCING PERIODS OF HEAVY
RAIN THIS MORNING. DUE TO THE ALREADY SATURDAY GROUND FROM THIS
WEEKS HEAVY RAINS...ADDITIONAL HEAVY RAINFALL MAY PRODUCE FLOODING
OF STREAMS...ROADWAYS...LOW LYING AREAS AND MUD SLIDES.

THE HEAVY RAIN WILL SUBSIDE THIS MORNING...BUT FLOODING OF
STREAMS...ROADWAYS...AND LOW LYING AREAS MAY PERSIST TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER CHANCE OF SHOWERS WILL OCCUR ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Mar 6, 7:55 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
755 AM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLOOD            W GRAY                  36.41N 82.48W
03/06/2011                   WASHINGTON         TN   MESONET

            1.46 INCHES OF RAIN SINCE IT BEGAN WITH MINOR FLOODING.
            REPORTED BY COCORAHS SPOTTER.

&&

FERRELL

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 10:00 PM ESTAreal Flood AdvisoryMRXAnderson, Bledsoe, Campbell, Hamilton, Marion, Meigs and 5 more9 hr
Mar 6, 4:03 AM ESTAreal Flood WarningMRXCampbell, Morgan, Scott3 hr
Mar 6, 4:36 AM ESTAreal Flood AdvisoryMRXBlount, Bradley, Cocke, Hamilton, Jefferson, Knox and 5 more6 hr
Mar 6, 5:23 AM ESTAreal Flood WarningMRXBlount, Cocke, Monroe, Sevier6 hr
Mar 6, 8:35 AM ESTWinter Weather AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more7 hr
Mar 6, 10:32 AM ESTAreal Flood AdvisoryMRXCarter, Greene, Hawkins, Johnson, Sullivan, Unicoi and 1 more3 hr

Nearby

River Flood Warnings in Tennessee, 2011River Flood Warnings in Georgia, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.